Article Text

PDF

Fatal variceal haemorrhage after paracetamol overdose.
  1. J R Thornton,
  2. M S Losowsky
  1. Department of Medicine, St James's University Hospital, Leeds.

    Abstract

    A patient is described where oesophageal varices developed and bled 13 days after a paracetamol overdose. The bleeding was unresponsive to medical management and proved fatal. There was no evidence that the patient had pre-existing liver disease. At necropsy the liver showed severe acute parenchymal necrosis but chronic lesions were absent. The portal vein and hepatic veins were patent.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.